Why Do Botox Injections Cause Headaches for Some Patients?
For nearly a decade and a half, Botox injections have provided a safe, effective treatment for facial wrinkles and creases such as those in the brow line and around the eyes. For many patients, Botox can dramatically improve the appearance of crow’s feet, horizontal lines on the forehead, and creases between the eyebrows.
Botox does this by temporarily blocking the nerve impulses that stimulate those muscles, which prevents the muscles from tensing and causing the appearance of wrinkles. “It can soften the signs of aging and produce a more youthful appearance,” notes Sally Santos, Physician Assistant at Sanova Dermatology in Austin, Texas. Improvement can be noted in as little as 48 hours and may last up to four months.
While there are quite a few myths about Botox, there can be minimal side effects from treatment. For a very small group of patients, this side effect may include headaches. Botox-related headaches are extremely rare and are believed to be caused by over-contraction of certain muscles in the face. “For most patients, these headaches are relatively mild and short-lived, with symptoms disappearing within a day or two,” shares Santos.
Botox has many other uses including the treatment of migraines and excessive sweating (known as Hyperhydrosis). Talk to your dermatologist and see how botox can make a difference for you.
Contact us for more information about the many benefits of Botox.